Hail, Gillespie
- When
- May 8, 7:40 PM CST to 8:00 PM CST
- Where
- Gillespie County, 7 mi NNW of Fredericksburg
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.383, -98.917
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 8, 6:15 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 715 PM CDT SUN MAY 8 2005 .UPDATED DISCUSSION... A QUICK UPDATE TO REMOVE TORNADO WATCH FROM THE SOUTHERN COUNTIES AS WATCH HAS EXPIRED. ISOLATED STORMS OVER THE SOUTHERN COUNTIES HAVE DIMINISHED AND WILL LOWER POPS IN THE FORECAST. ONGOING ISOLATED STORMS OVER THE HILL COUNTRY CONTINUES TO FEED OFF OF THE REACH GULF MOISTURE AVAILABLE DUE TO THE INFLUENCE OF THE PREVAILING SOUTHEAST WINDS. THESE STORMS WILL CONTINUE THEIR EAST-SOUTHEAST MOVEMENT AS THE UPPER LEVEL SHORTWAVE EXITS EAST. WILL RE-ISSUE FORECAST SHORTLY. && .PREV DISCUSSION... ONGOING SEVERE THUNDERSTORM/HEAVY RAIN EVENT CURRENTLY ON THE DOWNTREND AS THUNDERSTORMS GRADUALLY EXIT OUR EASTERN COUNTIES AND MOVE TOWARD THE COAST. ELSEWHERE...ONLY ISOLATED CONVECTION IS EXPECTED TONIGHT. A LARGE OUTFLOW BOUNDARY IS MOVING SOUTH INTO CWFA CRP...BUT THE WESTERN EDGE IS SLOWING-UP ACROSS OUR SOUTHWESTERN-MOST COUNTIES...WHERE SURFACED-BASED INSTABILITIES ARE GREATEST AND THUNDERSTORMS ARE CURRENTLY FIRING. DECIDED TO DROP THE TORNADO WATCH EVERYWHERE EXCEPT OUR THOSE SOUTHWEST COUNTIES WHERE THE 20Z CRAVEN SIGNIFICANT SEVERE INDEX IS NEAR 70...A VALUE THAT WOULD EASILY SUPPORT SEVERE/TORNADIC STORMS. WILL LIKELY DEVELOP FOG TONIGHT...GIVEN WET SURFACES...DRY AIR WORKING ACROSS FROM THE WEST JUST ABOVE THE SURFACE AND A DECREASE IN CLOUDS. AN UPPER RIDGE WILL MOVE OVER THE AREA TOMORROW AND BE SLOW TO MOVE OFF TO THE EAST. WILL GO WITH LOW-TO-NO POPS FROM MONDAY THROUGH FRIDAY WITH NO MENTION OF PRECIP. A WARMING TREND TO BEGIN MONDAY AS WELL...WITH MAX TEMPS LEVELING-OFF ON WED AND HOLDING THROUGH FRIDAY SLIGHTLY ABOVE NORMAL. WILL INTRODUCE A SLIGHT CHANCE FOR THUNDERSTORMS TO THE FORECAST FOR NEXT WEEKEND GIVEN THE LATEST MEDIUM RANGE MODEL SOLUTIONS...WHICH SHOW A SERIES OF UPPER LEVEL DISTURBANCES APPROACHING FROM THE WEST. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT SUN MAY 8 2005 TXZ171>173-183>194-202>209-217>225-228-091000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 527 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS TODAY INTO THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE SYSTEM WILL MOVE OFF TO THE EAST WITH STORMS ENDING BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD YORKTOWN 28.98N 97.50W
05/08/2005 DEWITT TX AMATEUR RADIO
MAIN STREET CLOSED.
0246 PM FLASH FLOOD CUERO 29.09N 97.29W
05/08/2005 DEWITT TX LAW ENFORCEMENT
STREETS FLOODED.
0246 PM FLASH FLOOD N YORKTOWN 28.98N 97.50W
05/08/2005 DEWITT TX AMATEUR RADIO
HWY 119 JUST NORTH OF YORKTOWN CLOSED.
0258 PM HAIL YORKTOWN 28.98N 97.50W
05/08/2005 1.00 INCH DEWITT TX LAW ENFORCEMENT
0203 PM FLASH FLOOD CUERO 29.09N 97.29W
05/08/2005 DEWITT TX LAW ENFORCEMENT
ALL STREETS CLOSED.
&&
DCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 314 PM CDT SUN MAY 8 2005 TXZ185>187-189-191-193-203>209-220>225-082045- ATASCOSA-BANDERA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE- GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR-LAVACA-MEDINA-REAL- UVALDE-WILSON- 314 PM CDT SUN MAY 8 2005 ...TORNADO WATCH 231 CANCELED FOR FOR REAL...UVALDE...BANDERA... KERR...KENDALL...MEDINA...BEXAR...ATASCOSA...COMAL...HAYS... GUADALUPE...CALDWELL...BASTROP...FAYETTE...LAVACA...GONZALES... WILSON...DEWITT AND KARNES COUNTIES... THE NATIONAL WEATHER SERVICE HAS CANCELED THE TORNADO WATCH FOR THE COUNTIES LISTED ABOVE. THE THREAT FOR STORMS TO BECOME TORNADIC HAS GREATLY DIMINISHED...ALTHOUGH SOME STRONG STORMS ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 PM CDT SUN MAY 8 2005 TXZ171>173-185>194-206-208-209-090000- BANDERA-BASTROP-BLANCO-BURNET-CALDWELL-COMAL-FAYETTE-GILLESPIE-HAYS- KENDALL-KERR-LEE-LLANO-REAL-TRAVIS-WILLIAMSON- 551 PM CDT SUN MAY 8 2005 ...CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING OVER THE NORTHERN HILL COUNTRY TO PARTS OF CENTRAL TEXAS... A AREA OF SHOWERS AND THUNDERSTORMS FROM NORTH OF BURNET TO WEST OF LLANO WILL CONTINUE MOVING EAST AND SOUTHEAST FOR THE NEXT FEW HOURS. SOME OF THESE STORMS WILL AFFECT PARTS OF THE NORTHERN TEXAS HILL COUNTRY AND EAST TO PARTS OF CENTRAL TEXAS. STRONG WINDS AND HAIL ARE POSSIBLE FROM THE STRONGER SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE.
The Austin/San Antonio radar (KEWX), 114 km away, was scanning. The volume nearest the first event began at 01:39 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446110, 5446111.